Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 14, 2007, 7:49 PM EDT for Logan County, Union County, Ohio. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2007, 7:49 PM EDT (23:49 UTC)
- Expired
- Mar 14, 2007, 8:23 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Logan County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 7:49 PM EDT | TSTM WND DMG | Bellefontaine, OH | TELEPHONE POLE DOWN |
| Mar 14, 7:49 PM EDT | HAIL 0.75 | Bellefontaine, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 142349 SVRILN OHC091-159-150030- /O.NEW.KILN.SV.W.0001.070314T2349Z-070315T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 749 PM EDT WED MAR 14 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN UNION COUNTY IN CENTRAL OHIO... EASTERN LOGAN COUNTY IN WEST CENTRAL OHIO... * UNTIL 830 PM EDT * AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ZANESFIELD...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WEST MANSFIELD... RICHWOOD... IN ADDITION...NEW JERUSALEM...RUSHSYLVANIA...EAST LIBERTY... RAYMOND...BYHALIA...SOMERSVILLE AND ESSEX ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4044 8382 4030 8376 4036 8323 4053 8333 $$ AR
1 follow-up statement
000 WWUS51 KILN 150023 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 819 PM EDT WED MAR 14 2007 OHC091-159-150029- /O.CAN.KILN.SV.W.0001.000000T0000Z-070315T0030Z/ UNION OH-LOGAN OH- 821 PM EDT WED MAR 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN UNION COUNTY IN CENTRAL OHIO...AND EASTERN LOGAN COUNTY IN WEST CENTRAL OHIO HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. SPOTTERS REPORTED HAIL WITH THIS STORM NEAR BELLEFONTAINE EARLIER WITH THIS STORM. THE SIZE WAS UNKNOWN AT THIS TIME. LAT...LON 4044 8382 4030 8376 4036 8323 4053 8333 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 4:39 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 14, 4:39 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 439 PM EDT WED MAR 14 2007 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... STRONG BAND OF WESTERLIES EXISTS ACROSS THE US/CANADIAN BORDER WITH A MOIST SWRLY FLOW ACROSS THE OHIO VALLEY. EMBEDDED S/W SET OFF CONVECTION EARLY THIS MORNING AND LEFT A CAPPED ENVIRONMENT WHICH INHIBITED DEVELOPMENT FOR A PERIOD TDA. MODIFIED ILN SOUNDING INDICATES THAT THE BOUNDARY LAYER IS UNCAPPED. EXPECT TSTMS OVER THE LOWER OHIO VALLEY TO CONTINUE TO DEVELOP INTO ILN/S SRN FA WITH SB CAPES OF 500-1000 J/KG. HOWEVER...BOUNDARY LAYER FORCING IS LESS FAVORABLE ACRS SRN OHIO ATTM AND THEREFORE...EXPECT A GENERAL WEAKENING TREND. AS THESE STORMS MOVE INTO ILN/S SRN PERIPHERY...A FEW ISOLD SEVERE STORMS WL BE PSBL WITH HAIL AND PERHAPS MARGINAL DAMAGING WINDS BEING THE MAIN THREATS...WITH WBZ VALUES AROUND 8 KFT AND MAX DELTA THETA-E VALUES AROUND 14 DEG K. UPPER LEVEL FLOW TO AMPLIFY AS ENERGY DIGS SE CARVING OUT A TROF OVER THE GREAT LAKES LATE IN THE SHORT TERM FCST PERIOD. SLOW MOVING COLD FRONT TO SLIP SOUTH INTO NRN OH EARLY THIS EVENING AND CENTRAL OHIO BY 06Z AND SOUTH OF THE OHIO RIVER BY 12Z THURSDAY. MODEL TRENDS A LTL FASTER WITH THIS TIMING AND SLIGHTLY FASTER GFS SOLN WAS FOLLOWED. STRONGER BAND OF MID LEVEL WINDS ACRS THE NORTH WITH 0-6KM BULK SHEAR VALUES OF 40-50KTS THIS EVENING. THEREFORE... EXPECT STORMS TO BE BETTER ORGANIZED ACRS THE NORTH THIS EVENING. BEST CHC FOR SEVERE APPEARS ACRS THE N AND CENTRAL PORTIONS OF FA THIS EVENING WITH HAIL AND WIND BEING THE MAIN THREATS. HEAVY RAIN WL BE PSBL WITH STORM TOTALS OF 1 TO 1.5 INCHES EXPECTED. 8H CONVERGENCE LAGS BEHIND THE FRONT KEEPING PRECIPITATION CHANCES GOING ON THURSDAY. IN CAA BEHIND THE FRONT A MIX WITH SNOW WL BE PSBL ACRS THE NORTH THURSDAY. A WAVE OF LOW PRESSURE TO DEVELOP IN THE FRONT OVER THE TN VLY WITH AN INVERTED TROF INTO EASTERN OH LATE THU NIGHT/EARLY FRI. THEREFORE HAVE CONTD PRECIP CHC/S ACRS THE EAST. TEMP WISE...HAVE CLOSED DIURNAL RANGES A BIT WITH NEARLY STEADY TEMPS EXPECTED ON THURSDAY. HAVE GENERALLY TRENDED TEMPS COLDER CLOSER TO THE MAV NUMBERS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AREA WILL BE ON THE WEST FLANK OF A HIGH AMPLITUDE TROUGH ON SATURDAY. THIS WILL ALLOW FOR COOL DRY WEATHER AS SURFACE HIGH BUILDS IN. DRY WEATHER WILL PERSIST ON SUNDAY AS THE UPPER FLOW FLATTENS AND HIGH PRESSURE SLIDES EAST. LOW PRESSURE TRAVELING THROUGH THE GREAT LAKES IS PROGGED TO DRAW MOISTURE INTO THE OHIO VALLEY SUNDAY NIGHT AND MONDAY. SOME OF THE MOISTURE MAY FALL AS SNOW SUNDAY NIGHT BEFORE CHANGING TO ALL RAIN ON MONDAY. EXPECT DRY WEATHER ON TUESDAY BEHIND THE LOW. SHOWERS MAY DEVELOP NEXT WEDNESDAY IN WARM ADVECTION AHEAD OF COMPLEX LOW PRESSURE. TEMPERATURES WILL START OUT BELOW NORMAL BEFORE REBOUNDING TOWARD THE END OF THE LONG TERM. GENERALLY ADJUSTED HPC GUIDANCE SLIGHTLY UPWARD...ESPECIALLY LATER IN THE FORECAST WHEN WARM ADVECTION IS INDICATED. && .AVIATION /18Z-18Z/... LATEST 88D SHOWING SCATTERED CONVECTION BEGINNING TO MOVE INTO THE SW PART OF OUR FORECAST AREA. CONVECTION APPEARS TO BE DRIVEN BY WEAK BOUNDARY LAYER FORCING IN AN ENVIRONMENT CATEGORIZED AS WEAKLY UNSTABLE (650 J/KG) WITH NO CAP. EXPECT THIS CONVECTION TO PERSIST THROUGH THE REMAINDER OF THE AFTERNOON HOURS. MORE CONSOLIDATED AREA OF CONVECTION OBSERVED MOVING THROUGH WESTERN KY AND INTO SW IN. THIS AREA WILL BEGIN TO AFFECT THE KCVG AND KLUK SITES AROUND 20Z. EXPECT SCATTERED TSRA WITH THIS CONVECTION. THERE SHOULD BE A BREAK IN THE PRECIPITATION THIS EVENING. BUT THE FRONTAL SYSTEM THAT WILL BE DROPPING INTO THE AREA LATE TONIGHT WILL INITIATE ANOTHER ROUND OF PRECIPITATION...BEGINNING FIRST ACROSS THE NORTHER TAF SITES...THEN MOVING SSE. EXPECT MAINLY RAIN WITH THIS NEXT SYSTEM AS INSTABILITY IS MARGINAL AT BEST. ALSO EXPECT MVFR/IFR CONDITIONS TO ACCOMPANY THIS FRONTAL SYSTEM. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Mar 14, 4:09 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 409 PM EDT WED MAR 14 2007 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-151000- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 409 PM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS EVENING AND OVERNIGHT. THERE IS A SLIGHT CHANCE SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREATS. LARGE HAIL IS ALSO POSSIBLE. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL OVERNIGHT...WITH SOME LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS WILL CONTINUE ACROSS THE REGION THROUGH MIDDAY...WITH RAIN DIMINISHING IN COVERAGE AND INTENSITY THROUGH THE AFTERNOON AND EVENING. RAIN MAY BE HEAVY THROUGHOUT THE MORNING...WITH SOME ADDITIONAL LOWLAND FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-151000- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 409 PM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE SOUTH INTO THE OHIO VALLEY OVERNIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT THE REGION INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL THE PRIMARY THREAT. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHERN INDIANA AND OHIO AND NORTHERN KENTUCKY LATE TONIGHT AS THE COLD FRONT DROPS SOUTH INTO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS THE FRONT MOVES SLOWLY ACROSS THE REGION. RAIN MAY BE HEAVY AT TIMES...WITH LOCALIZED FLOODING POSSIBLE. THE RAIN SHOULD BEGIN TO DIMINISH IN COVERAGE AND INTENSITY FROM THE NORTH DURING THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. RYAN
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.